MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD ECLIPSE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL (SINGAPORE) BD ECLIPSE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305762
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 03/03/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the safety shield failed to completely cover the bd eclipse¿ needle after use, leaving the tip exposed and resulting in a dirty needlestick.Blood work was performed per protocol.The following information was provided by the initial reporter: "i had an employee who experienced a needlestick injury as a result of a safety shield defect.She explained that she both heard and felt the "click" of the safety shield, but still poked herself.When she took a closer look at the needle after she had been poked, she noticed that though the safety shield had been applied, the tip of the needle was still exposed and had not been "clicked in", the shield was only protecting the base of the needle." "the employee was bleeding and, as this was a used/dirty needle, she had to flush the site with water and apply a bandage.She also had to get her bloodwork done to check for any communicable diseases.".
 
Additional Manufacturer Narrative
H.6.Investigation: four representative samples were received by our quality team for evaluation.The representative samples were subjected to visual inspection.No deformation or damage was observed on the eclipse hub and safety shield.No breakage was observed on the safety lock pin.The samples were subjected ot activation / locking force testing, and all samples passed this testing.The activated samples were then subjected to inspection to check for exposed cannula tip.For all samples, the cannula was observed to fit into the safety lock pin with no exposed cannula tip.A review of the internal manufacturing device records and raw material history files for the reported lot number was performed and no recorded quality problems or rejections to this incident were found.Based on the quality team's investigation, the root cause of this incident cannot be determined.
 
Event or Problem Description

Brand Name
BD ECLIPSE¿ NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13869375
Report Number8041187-2022-00143
Device Sequence Number14582701
Product Code FMI
UDI-Device Identifier30382903057628
UDI-Public30382903057628
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K161170
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2024
Device Model Number305762
Device Catalogue Number305762
Device Lot Number9308070
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/14/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2022
Supplement Date Received by Manufacturer04/05/2022
Initial Report FDA Received Date03/23/2022
Supplement Report FDA Received Date04/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/04/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown